The testimonials for stimulants such as Adderall in the Life & Art section of the Nov. 12 Hurricane provide interesting insight into the challenges encountered by students as they attempt to respond to academic and other pressures associated with college life. Although it may be enticing for students to rely upon Adderall and other stimulants as a “quick fix” to cope with such challenges, it is important to know that these drugs can be associated with serious side effects including, but not limited to, heart problems, insomnia, sexual impotence, tremors and twitches, irritability and depression if withdrawn inappropriately, and are best left for those with properly diagnosed attention deficit disorder. Students experiencing such side effects as well as those believing they have ADHD should seek appropriate professional attention. For students preferring natural means to enhance their academic performance, the Academic Development Center and Counseling Center can be very helpful.
Howard Anapol M.D., Director, Health Center
Jennifer Brack, Pier 21, Center for Alcohol and Other Drug Education
Malcolm Kahn, Ph., Director, Counseling Center